Please login or register.

Login with username, password and session length
Advanced search  

News:

Please have a look at the questionnaire page if you have a spare minute.

media

Author Topic: clonidine and depression?  (Read 6106 times)

Meg

  • Member
  • *
  • Posts: 607
clonidine and depression?
« on: May 24, 2013, 12:55:53 AM »

I was talking with a neighbour who had experienced alleviation of flushes with clonidine so I went to my GP and got I prescription for it, (she refused to enter into any discussion re HRT just said no, though at last appointment she had read some recent research and was quite the opposite about it!)  Anyway I made off with the prescription but I am put off by researching side-effects. One which worries me, amongst others, is that it can cause depression in some.  As, like many menopausal women, I have felt more low and tearful at times, I have no wish to make things worse.  The neighbour in question was prescribed both clonidine and citalopram and started to take both.  Has anyone experience with clonidine/dixarit and has the list of side-effects also put you off.  Asked my hapless GP about side-effects and she said non to speak of but did not help with hot flushes in some women which I was already aware of.

Meg
Logged

Taz2

  • Member
  • *
  • Posts: 26689
Re: clonidine and depression?
« Reply #1 on: May 24, 2013, 07:30:32 AM »

A friend of mine is on Dixarit and she has done brilliantly on it and no sign of depression. No more flushes. She has put on a little bit of weight but it is difficult to find anything which doesn't have at least one side effect. HRT causes depression in a lot of women of course - me included - so I would say give the clonodine/dixarit a go!

I also think that if we all went by the possible side effects of a medication none of us would take anything. You only have to look at the side effects listed for HRT which is enough to put anyone off!!

Taz x
Logged

Meg

  • Member
  • *
  • Posts: 607
Re: clonidine and depression?
« Reply #2 on: May 25, 2013, 01:05:06 AM »

Thank you Taz for your reply.  I posted this message and did not think it had gone through so posted it again.  Must be getting too tired to think straight sometimes but once again thanks.

Meg
Logged

Taz2

  • Member
  • *
  • Posts: 26689
Re: clonidine and depression?
« Reply #3 on: May 25, 2013, 08:37:28 AM »

 :lol: it's easily done, tired or not. You could always ask Emma to remove the second thread if you didn't want confusion.

Taz x
Logged